Since given cipro for UTI back in 2008 I've been in pain. The pain started in my lower back and under lower rib cage now it's in most joint areas including knees, elbows, wrists, shoulders, neck, hips. Burning in thighs and numbness also finger tips and toes slight numbness. Weakness in arms legs and bone pain at times also headaches may be from stress of pain. Bright light burns my eyes also dry eyes. I can not tolerate heat anymore. Also muscle waisting. I am age 54 but these things started in my late 40's I am a Caucasian male. I've seen a Lyme specialist and a local rhumatologist and my GP I've had blood work several times with everything coming back normal. I am now trying to get app. At UVA with rhumatologist hoping to get answers as to what is going on. The one reason I believe it's cipro is that it all started shortly after taking cipro for UTI but at first I had know idea until I had to research for myself I asked my dr could it be cipro he kinda shrugged it off. I am now on a know carb diet trying to figure out is it sugar or gluten it's been three weeks and still have same issues. Your help would be much appreciated. Thank you Mike
There are several stories on you tube ,type in cipro and scroll out what you need. There are a few stating law suits. Then I hear facebook have articles and real people so try those. Do not give up.i am not
I'm so sorry you are going through this.
It's emotionally difficult to deal with the "Invisible Diseases" when you are suffering but tests come negative.
You DO need to be in a good University system.
Have you had any spine MRIs done?
FYI... There are 2 tests for Lyme. You went to a specialist so most likely he did the more expensive, more accurate one.
The second type has a high incidence of false negatives and is cheaper but is the one most commonly used.
Two months ago, I was on Cipro for UTI.
Last day of course I could not move my leg. I was watching TV and went to get up but the pain behind my knee in the big tendons made me yell out.
I remember last year a similar situation with Cipro but not as dramatic and both knees affected.
I couldn't even hop to bathroom because turning 1/4" was very painful.
Three days later it stopped as quickly as it started.
Thanks to my friends on site here explained I needed to put it as an allergy.
Cipro can cause tendon tearing or totally torn. It's not specific for knees but anywhere.
Do yourself a favor before going to Rheumatology. Start a journal and record everything you can remember about the beginning. Gather medical records to take with you.
There is a lot riding on this appointment for you and it's hard to remember. God forbid if you then appear anxious because your symptoms will be written off as anxiety-related.
Bring someone who can agree with you on how your life has been affected. Sorry to say but it makes you more credible.
Don't settle for a return in 6 months. You have suffered too long.
He should do testing and see you back within 2 weeks for results, a diagnosis or a plan.
Best wishes and please let us know outcome. We will be praying you get answers.
PS... See if he will do MRI of your brain and entire spine. You have symptoms of nerve pain and it's a good place to start.
And ... Labs for nutrition like B vitamins, magnesium , folate. Also for Inflammation... sed rate, CRP, etc
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Jun 2011 • 3 answers
Updated 6 Sep 2015 • 1 answer
Updated 21 Nov 2015 • 1 answer
Updated 26 Jun 2016 • 3 answers
Posted 30 Jun 2016 • 1 answer